MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 512538BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a left common carotid artery [lcca], thrombectomy procedure, the catheter tip detached within the patient.The physician had acquired successful vascular access and had placed a long sheath for extra vascular support and deliverability to the patients lcca via co-axial technique.After successful catheter placement within the lcca the 5f catheter tip detached.The physician used a neurovascular catheter to successfully externalized part of the foreign body however, the foreign body fragmented, and a piece of the catheter remains within the patient.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The device was examined visually and microscopically.The complaint is confirmed.The root cause could not be determined however, product may have been exposed to conditions outside of those identified on product and ifu including exposure to chemicals used during decontamination / sterilization of clinical environments or extreme environmental conditions during storage.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15941601
Report Number3010665433-2022-00138
Device Sequence Number20386089
Product Code DQO
UDI-Device Identifier00884450035887
UDI-Public884450035887
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Catalogue Number512538BER
Device Lot NumberE2012726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDWIRE; LONG DESTINATION SHEATH - PINNICAL; SOFIA MICROVENTION-CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown